MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP RECONSTRUCTION PLATE 8 HOLES/112MM; APPLIANCE,FIXATION,NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP RECONSTRUCTION PLATE 8 HOLES/112MM; APPLIANCE,FIXATION,NAIL
Model Number 245.081
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Date of post-operative infection development is unknown.Complainant device is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient was initially treated on (b)(6) 2018 with external fixator application and four compartment fasciotomy and wound vac.Irrigation and debridement was done on (b)(6) 2018 again.Planned external fixator removal for definitive open reduction internal fixation was performed on (b)(6) 2018 and the patient was implanted with plates and screws.On (b)(6) 2018, the irrigation and drainage of the wound was performed.Hardware was not removed.Surgeon treating patient conservatively at present.Surgeon has stated patient is non-compliant due to mental status and has urinated on wounds.The patient returned to surgery again on (b)(6) 2018 for hardware removal due to infection.This time hardware was removed in its entirety/lateral and medial sides.All hardware was intact.Patient was debrided and a new 4.5 locking compression plate (lcp) of the proximal tibia was inserted on lateral side.Wound vacs were applied to both sides.Surgery was completed successfully and the patient was stable.This report is for one (1) 3.5 mm lcp reconstruction plate 8 holes/112 mm.This is report 2 of 5 for complaint (b)(4).
 
Additional Manufacturer Narrative
Corrected data: device manufacture date.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 245.081; lot: l432034; manufacturing site: raron; release to warehouse: may 23, 2017.No nonconformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM LCP RECONSTRUCTION PLATE 8 HOLES/112MM
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7435958
Report Number2939274-2018-51762
Device Sequence Number1544892
Product Code KTT
UDI-Device Identifier10886982169624
UDI-Public(01)10886982169624
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K000684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number245.081
Device Catalogue Number245.081
Device Lot NumberL432034
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/28/2018
Supplement Date Received by Manufacturer05/09/2018
05/25/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date05/21/2018
05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight64